Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2014 (2014), Article ID 931732, 10 pages
http://dx.doi.org/10.1155/2014/931732
Research Article

Analytical Solution for MHD Flow of a Magnetic Fluid within a Thick Porous Annulus

1Department of Engineering Science, National Cheng Kung University, Tainan City 70101, Taiwan
2Department of Vehicle Engineering, National Pingtung University of Science and Technology, Neipu, Pingtung 91201, Taiwan

Received 27 June 2013; Accepted 2 April 2014; Published 11 June 2014

Academic Editor: Subhas Abel

Copyright © 2014 Shihhao Yeh et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

The steady-state problem of a magnetic fluid filling a porous annulus between two cylindrical walls under the influence of a nonuniform radially outward magnetic field has been investigated. The cylindrical walls are either electrically perfectly insulated or electrically perfectly conducting. The permeability of the porous annulus increases with its radial location. The governing partial differential equations were derived carefully and closed form solutions for the profiles of the velocity component and the induced magnetic component were obtained. The effect of the strength of the externally applied magnetic field, the permeability of the porous annulus, and the conductivity of the cylindrical walls were examined through the angular velocity components, as well as the induced magnetic field.